Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235609] of Pankaj K. Agarwal

Papers Submitted

  1. Agarwal, PK; Arge, L; Erickson, J, Indexing moving points, Journal of Computer and System Sciences, vol. 66 no. 1 (2002), pp. 207-243 [doi]
    (last updated on 2017/12/14)

    Abstract:
    We propose three indexing schemes for storing a set S of N points in the plane, each moving along a linear trajectory, so that any query of the following form can be answered quickly: Given a rectangle R and a real value t, report all K points of S that lie inside R at time t. We first present an indexing structure that, for any given constant ε > 0, uses O(N/B) disk blocks and answers a query in O((N/B)1/2+ε + K/B) I/Os, where B is the block size. It can also report all the points of S that lie inside R during a given time interval. A point can be inserted or deleted, or the trajectory of a point can be changed, in O(logB2 N) I/Os. Next, we present a general approach that improves the query time if the queries arrive in chronological order, by allowing the index to evolve over time. We obtain a tradeoff between the query time and the number of times the index needs to be updated as the points move. We also describe an indexing scheme in which the number of I/Os required to answer a query depends monotonically on the difference between the query time stamp t and the current time. Finally, we develop an efficient indexing scheme to answer approximate nearest-neighbor queries among moving points. © 2003 Published by Elsevier Science (USA).

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320